STD and UTI in my little brother


Q: Hello, My little brother has been having a lot of health issues lately. He was diagnosed with Cronhs decease at age 15. He's 25 now. At 1st the doctor's thought it was an std, then twice an Uti. When he urinates there are flakes in his urine and air bubbles. One doctor said the possibly of him having fistula (I think that's what it's called) He had a colonscopy a week ago and they only found inflammation from his Cronhs disease. He is having a CT scan tomorrow. He was suppose to have a Cystoscopy preformed today, but they n didn't do it.
Please if you could provide me with any further information or your personal insight I would greatly appreciate it.
Thank you so much!!!


A:   Hi.
Thanks for your query.

Read and understood the problems your brother has. Since he is diagnosed as Crohn's the urinary symptoms may, in fact, be due to the development of a fistulous tract between the bowel and the bladder. Since few of the investigations have already be done like colonoscopy, further investigations of CT scan and Cystoscopy may help to find out the location.
He may need contrast studies to find the location and openings of the tract. This is important for the planning of the surgery.
The outcome of such surgery depends upon the proper diagnosis and preparation of the patient as for the general fitness, good hemoglobin and serum proteins. You should insist on improving these before going for an actual surgery.
If this surgery is performed well, the outcome is good. Do not rush through as proper planning is a must.
Do not worry, your team will do the best possible management.

Hope this helps.

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon